Jump to content
ACN Latitudes Forums

Nystatin side effects?


cidermill
 Share

Recommended Posts

Hi everyone,

 

I took my son to a new alternative Dr. today to talk about his Lyme. I don't think it was properly treated and still in him. The doctor agreed as well. So, fast forward to lots more in-depth testing

of all kinds and more meds, which is a step in the right direction. Very hopeful.

 

Anyway, in addition to the Abx, he's giving him Nystatin. Does anyone know of any awful side effects with this drug? Just want to know what to expect. Or is it generally well tolerated?

Thanks so much. :)

 

Christy in NJ

Link to comment
Share on other sites

Hi everyone,

 

I took my son to a new alternative Dr. today to talk about his Lyme. I don't think it was properly treated and still in him. The doctor agreed as well. So, fast forward to lots more in-depth testing

of all kinds and more meds, which is a step in the right direction. Very hopeful.

 

Anyway, in addition to the Abx, he's giving him Nystatin. Does anyone know of any awful side effects with this drug? Just want to know what to expect. Or is it generally well tolerated?

Thanks so much. :)

 

Christy in NJ

 

I've been on it several months and haven't had any issues with it but that may not be the norm....

Link to comment
Share on other sites

Generally, Nystatin is very well tolerated however for many kids it is not as effective as some of the other anti-fungals (Diflucan, amphotericin, etc). Nystatin is fairly mild -- side effects can range from itching and irritation to diarrhea and stomach pain -- though I don't know anyone who has had a bad reaction to Nystatin.

Link to comment
Share on other sites

My 3 kids have taken nystatin for the past 6 months along with antibiotics for lyme/bartonella. I don't think they have experienced any side effects. Nystatin is mild. It coats the digestive tract, and is not absorbed into the blood stream. It's safe for long term use. I've read of people using it for months and even years, particularly in the autism world.

 

Yeast continued to be an issue for one of my boys with stomach aches, urinary problems, and silly/goofy behaviour. We had to step up to diflucan. Diflucan is absorbed into the blood stream and is a much stronger drug. But it has a higher risk of side effects, because it has to be processed by the liver.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...